Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 7, NWS Topeka, KS

April 13, 2025Anderson County, Coffey County, Franklin County, Kansas

NWS Topeka, KS issued this wind advisory at Apr 13, 2025, 1:36 AM CDT for Anderson County, Coffey County, Franklin County, Kansas. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2025, 1:36 AM CDT (06:36 UTC)
In effect from
Apr 13, 2025, 8:00 AM CDT
Expired
Apr 13, 2025, 11:52 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Franklin County, KS

The radar

The Topeka radar (KTWX), 101 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
573 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS73 KTOP 130636
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
136 AM CDT Sun Apr 13 2025

KSZ056-058-059-131900-
/O.NEW.KTOP.WI.Y.0007.250413T1300Z-250413T1900Z/
Franklin-Coffey-Anderson-
Including the cities of Burlington, Ottawa, Lebo, and Garnett
136 AM CDT Sun Apr 13 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM CDT THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Anderson, Coffey, and Franklin Counties.

* WHEN...From 8 AM this morning to 2 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving, and secure 
outdoor objects.

&&

$$
1 follow-up statement
679 
WWUS73 KTOP 131652
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1152 AM CDT Sun Apr 13 2025

KSZ056-058-059-131800-
/O.CAN.KTOP.WI.Y.0007.000000T0000Z-250413T1900Z/
Franklin-Coffey-Anderson-
Including the cities of Burlington, Lebo, Garnett, and Ottawa
1152 AM CDT Sun Apr 13 2025

...WIND ADVISORY IS CANCELLED...

The winds are expected to remain gusty this afternoon but widespread 
gusts to advisory criteria are no longer expected.

$$

BD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:17 AM CDT, 1 hour 19 minutes earlier. Its key messages:

  • There will be an elevated fire danger Sunday afternoon with a wind shift to the northwest.
  • After above normal temperatures Sunday afternoon, elevated post frontal showers may develop (20-30% chance) in the late evening and overnight hours.
  • An amplified storm system Thursday night into Friday has the potential to bring strong to severe storms across the region.
Area forecast discussion, Apr 13, 12:17 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1217 AM CDT Sun Apr 13 2025

.KEY MESSAGES...

- There will be an elevated fire danger Sunday afternoon with a
  wind shift to the northwest.

- After above normal temperatures Sunday afternoon, elevated
  post frontal showers may develop (20-30% chance) in the late
  evening and overnight hours.

- An amplified storm system Thursday night into Friday has the
  potential to bring strong to severe storms across the region.

&&

.DISCUSSION...
Issued at 233 PM CDT Sat Apr 12 2025

Early this afternoon an upper level ridge extended from far west TX,
northeast across western KS into central NE. Stronger
southwesterly mid level flowing across the central Rockies has
lead to a deepening lee sfc trough across eastern CO, extending
southward along the TX/NM border. The resulting surface pressure
gradient has caused gusty southerly winds across eastern KS.

Tonight through Sunday: The numerical models show an H5 trough
across the Pacific Northwest, which will move across the northern
Plains on Sunday. The resulting low-level CAA across the northern
Plains will push a surface front southeast across the CWA during the
mid morning to early afternoon hours. Winds will switch to the
northwest and may decrease slightly through the afternoon hours. The
slightly colder air will lag behind the initial wind shift of
the front. Highs on Sunday will reach the mid to upper 80s across
east central KS with slightly cooler temperatures in the lower to
mid 80s across the remainder of the CWA.

The southern extend of the H5 trough moving southeast across the
northern Plains into the upper Midwest will amplify providing
ascent late Sunday night into Monday night for scattered
rainshowers (15 to 30 percent). If there is enough instability,
there could be a clap of thunder.

Monday through Thursday:

Any lingering rain showers Monday morning will shift east
across MO. A surface ridge of high pressure will build southward
across the Plains cooling highs down into the 60s on Monday. As
the surface ridge shifts southeast of the area, southerly winds
will warm high temperatures into the 70s on Tuesday with lower
to mid 80s by Wednesday.

Wednesday night through Thursday, an H5 trough will move onshore
across souther CA and shift east into the southwestern US on
Thursday. A lee trough will deepen across the central and southern
Plains on Thursday causing southerly winds to increase to 20 to 25
MPH with gusts of 30 to 35 MPH during the afternoon hours.
Strong WAA will help highs to reach the mid 80s to around 90
degrees. Surface based storms may develop across southwest KS
during the afternoon and evening hours of Thursday.

Thursday night through Friday:

A deep H5 low will develop across the western US and act as an
upstream kicker, to kick the H5 trough across the southwest US
northeast into the Plains. The thunderstorms that develop across
southwest and central KS Thursday night will move northeast across
eastern KS early Monday morning into the late morning hours. Some of
these storms may be strong to severe but they may become more
elevated overnight with severe hail and isolated wind gusts
being the primary hazard. The GFS model has a similar solution
to the GFS but shows the southwest H5 trough being kicked out as
less amplified H5 trough. A surface cold front will push
southeast across the CWA late Friday morning into the early
afternoon hours. Showers and storms will develop along the front
across southeast KS and western MO. These are still 126 hour
model runs and things could change

Saturday:

The amplified western US H5 trough will dig south-southeast into the
southwestern US by Saturday night. A surface ridge of high pressure
will build southeast across eastern KS, brining cooler and
drier conditions, with highs in the 60s.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1217 AM CDT Sun Apr 13 2025

Limited moisture is forecast to keep VFR conditions at the
terminals. Models still show mid level frontogenesis passing by
late Sunday. But moisture remains rather limit and the
probabilities of anything more than a trace are low (less than
20 percent). Winds are the main concern and forecast soundings
from the RAP/NAM continue to show turbulent mixing within the
boundary layer through the night. There haven't been a lot of
gusts so far this evening, but obs to the west are beginning to
gust and think this will also occur at the terminals mitigating
a sharp change in wind speed and/or direction. Nevertheless the
boundary layer will be turbulent and will continue to monitor
trends.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Gargan
AVIATION...Wolters
Hazardous weather outlook, Apr 12, 2:47 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
247 PM CDT Sat Apr 12 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-132000-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
247 PM CDT Sat Apr 12 2025

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.